Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 45, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 31, 1995, 6:26 PM EDT for Flagler County, Florida. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- May 31, 1995, 6:26 PM EDT (22:26 UTC)
- Expired
- May 31, 1995, 7:25 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 312229 SVRDAB FLC035-010030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 626 PM EDT WED MAY 31 1995 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...FLAGLER COUNTY ...THE NATIONAL WEATHER SERVICE RADAR AT DAYTONA BEACH SHOWS A SEVERE THUNDERSTORM IN WESTERN FLAGLER COUNTY... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:34 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, May 31, 1:34 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 132 PM EDT WED MAY 31 1995 THE FORECAST CONTINUES TO CENTER AROUND THE MOVEMENT OF THE DEEP LAYER RIDGE THAT CONTINUES TO LINGER AROUND CENTRAL FL. WITH MOISTURE SUFFICIENT THROUGH THE LOWEST 300 MB...A LITTLE LIFT IS ALL THAT IS NEEDED TO PRODUCE SUBSTANTIAL CONVECTIVE ACTIVITY ACROSS THE REGION. WITH THE MODELS CONTINUING TO FORECAST THE RIDGE TO DRIFT INTO THE ATLANTIC AND AN UPPER LEVEL TROUGH TO APPROACH FROM THE GULF OF MEXICO...THE ATMOSPHERE SHOULD BECOME LESS SUPPRESSED AND MORE FAVORABLE FOR VERTICAL MOTIONS OVER TIME. CONSEQUENTLY...I'LL CONTINUE TO STAY A LITTLE ABOVE THE NGM GUIDANCE POPS DURING THURSDAY AND FRIDAY AND THE SAME AS AVN POPS FOR EACH DAYTIME CYCLE. NO SIGNIFICANT CHANGES IN TEMPERATURE ARE EXPECTED THROUGH FRIDAY. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA @3...BREVARD INDIAN RIVER @4...ST LUCIE MARTIN OKEECHOBEE MCO 71/92 71/90 23224 DAB 71/90 71/89 2324 MLB 72/89 72/89 2224 PETERSEN
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.